Alert archive / Kansas / Freeze Warnings in 2014

Freeze Warning 3, NWS Wichita, KS

October 30, 201426 counties in Kansas

NWS Wichita, KS issued this freeze warning at Oct 30, 2014, 3:28 AM CDT for 26 counties in Kansas. It took effect at Oct 31, 2014, 11:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2014, 3:28 AM CDT (08:28 UTC)
In effect from
Oct 31, 2014, 11:00 PM CDT
Expired
Nov 1, 2014, 9:56 AM CDT
In force
11 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2087 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS73 KICT 300828
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
328 AM CDT THU OCT 30 2014

...A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS FROM FRIDAY NIGHT THROUGH SATURDAY
MORNING...

.THE COLDEST AIR OF THE SEASON IS SET TO ARRIVE THE FORECAST AREA
FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY MORNING. TEMPERATURES
ARE LIKELY TO PLUNGE INTO THE LOWER AND MID 20S IN MOST AREAS.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302230-
/O.NEW.KICT.FZ.W.0003.141101T0700Z-141101T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
328 AM CDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY. 

* TEMPERATURE...FROM THE LOWER 20S IN SOUTHEAST KANSAS TO THE MID
  20S IN MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS.

* IMPACTS...THE VERY COLD TEMPERATURES WOULD BE DANGEROUS AND
  WOULD KILL ALL SENSITIVE PLANTS AND VEGETATION LEFT OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ES
6 follow-up statements
928 
WWUS73 KICT 301959
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
259 PM CDT THU OCT 30 2014

...A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS FOR FRIDAY NIGHT THROUGH SATURDAY
MORNING...

.THE COLDEST AIR OF THE SEASON IS SET TO ARRIVE IN THE FORECAST
AREA FRIDAY NIGHT INTO SATURDAY MORNING. TEMPERATURES ARE LIKELY
TO PLUNGE INTO THE 20S ACROSS THE WARNING AREA. 

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311000-
/O.EXT.KICT.FZ.W.0003.141101T0400Z-141101T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
259 PM CDT THU OCT 30 2014

...FREEZE WARNING NOW IN EFFECT FROM 11 PM FRIDAY TO 10 AM CDT
SATURDAY...

* TEMPERATURE...FROM THE LOWER 20S IN SOUTHEAST KANSAS TO THE 
  MID 20S IN MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
647 
WWUS73 KICT 310759
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
259 AM CDT FRI OCT 31 2014

...A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS FOR TONIGHT THROUGH SATURDAY
MORNING...

.THE COLDEST AIR OF THE SEASON IS SET TO ARRIVE FOR TONIGHT INTO
SATURDAY MORNING. TEMPERATURES ARE LIKELY TO PLUNGE INTO THE 20S
ACROSS THE WARNING AREA.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311600-
/O.CON.KICT.FZ.W.0003.141101T0400Z-141101T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
259 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM CDT SATURDAY...

* TEMPERATURE...FROM THE LOWER 20S IN SOUTHEAST KANSAS TO THE 
  MID 20S IN MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JAKUB
363 
WWUS73 KICT 311335
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
835 AM CDT FRI OCT 31 2014

...A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS FOR TONIGHT THROUGH SATURDAY
MORNING...

.THE COLDEST AIR OF THE SEASON IS SET TO ARRIVE FOR TONIGHT INTO
SATURDAY MORNING. TEMPERATURES ARE LIKELY TO PLUNGE INTO THE 20S
ACROSS THE WARNING AREA.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010345-
/O.CON.KICT.FZ.W.0003.141101T0400Z-141101T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
835 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM CDT SATURDAY...

* TEMPERATURE...FROM THE LOWER 20S IN SOUTHEAST KANSAS TO THE 
  MID 20S IN MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
974 
WWUS73 KICT 312042
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT FRI OCT 31 2014

...A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS FOR TONIGHT THROUGH EARLY SATURDAY
MORNING...

.THE COLDEST AIR OF THE SEASON IS SET TO ARRIVE FOR TONIGHT INTO
SATURDAY MORNING. TEMPERATURES ARE LIKELY TO PLUNGE INTO THE 20S
ACROSS THE WARNING AREA.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011045-
/O.CON.KICT.FZ.W.0003.141101T0400Z-141101T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
342 PM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM CDT SATURDAY...

* TEMPERATURES...WILL RANGE FROM THE LOW TO MID 20S OVER SOUTHEAST
  KANSAS...TO THE MID AND UPPER 20S OVER CENTRAL AND SOUTH-
  CENTRAL KANSAS OVERNIGHT.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
910 
WWUS73 KICT 010739
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
239 AM CDT SAT NOV 1 2014


KSZ032-033-047>053-067>072-082-083-091>096-098>100-011500-
/O.CON.KICT.FZ.W.0003.000000T0000Z-141101T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
239 AM CDT SAT NOV 1 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURES...WILL BE IN THE 20S EARLY THIS MORNING.

* IMPACTS...FROM THESE FREEZING TEMPERATURES WILL KILL SENSITIVE
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JAKUB
994 
WWUS73 KICT 011456
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
956 AM CDT SAT NOV 1 2014

...FREEZE WARNING EXPIRED...

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011600-
/O.CAN.KICT.FZ.W.0003.000000T0000Z-141101T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
956 AM CDT SAT NOV 1 2014

...FREEZE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ALLOWED THE FREEZE
WARNING TO EXPIRE.

TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE REGION...SO THE
FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Oct 30, 3:20 AM CDT, 8 minutes earlier.

Area forecast discussion, Oct 30, 3:20 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
320 AM CDT THU OCT 30 2014

.SYNOPSIS...
ISSUED AT 318 AM CDT THU OCT 30 2014

A WEAK UPPER-DECK TROF EXTENDING FROM THE MINNESOTA/NORTH DAKOTA
BORDER...ACROSS CENTRAL NEBRASKA...TO NORTHWEST KANSAS IS DRAGGING A
WEAK COLD FRONT EXTENDING FROM THE MINNESOTA/NORTH DAKOTA BORDER...
THROUGH CENTRAL NEBRASKA...TO NORTHWEST KANSAS SOUTHEAST. SOUTH WINDS
AROUND 10 MPH ARE KEEPING TEMPERATURES BETWEEN 45 AND 50 DEGREES.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 318 AM CDT THU OCT 30 2014

FORECAST HIGHLIGHT: A FREEZE WARNING IS BEING ISSUED FOR ALL AREAS
FROM LATE FRIDAY NIGHT TO SATURDAY MORNING.

AN EXTREMELY HIGH AMPLITUDE PATTERN COVERS NORTH AMERICA WITH A MID
TO UPPER RIDGE...EXTENDING FROM NEW MEXICO ALL THE WAY TO NORTHERN
SASKATCHEWAN...AND AN EXTREMELY DEEP WAVE CURVING FROM THE SOUTHERN
HUDSON BAY...ACROSS THE GREAT LAKES...THEN TO THE GULF COAST KEEPING
THE FORECAST AREAS UNDER A FAST NORTHERLY FLOW REGIME. WITH THE WAVE
UNDERGOING CYCLOGENESIS OVER THE OHIO VALLEY THE ULTRA-HIGH AMPLITUDE
RIDGE WILL BE VERY SLOW TO MOVE EAST...EXTENDING FROM THE
SASKATCHEWAN/MANITOBA BORDER ALL THE WAY TO THE TEXAS PANHANDLE ON
FRIDAY. SUCH A STRONG NORTH/NORTHWEST UPPER LOW FLOW REGIME WILL
DRIVE A CANADIAN AIRMASS ALMOST DUE SOUTH FROM MINNESOTA TO MISSOURI
FRIDAY NIGHT. AS SUCH THE COLDEST AIR OF THE SEASON WILL INVADE THE
KANSAS REGION FRIDAY NIGHT AND SATURDAY MORNING. WITH TEMPERATURES
PLUNGING INTO THE LOWER 20S ACROSS THE EASTERN HALF OF KANSAS A
FREEZE WARNING HAS BEEN ISSUED FOR ALL OF THE COUNTY WARNING AREA
FROM 2 AM TO 9 AM SATURDAY.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 318 AM CDT THU OCT 30 2014

A SECOND AND ALMOST EQUALLY INTENSE UPPER WAVE...LOCATED OVER THE
GREAT BASIN ON SATURDAY... WILL BEGIN TO MOVE EAST...CROSSING THE
CENTRAL ROCKIES SUNDAY AFTERNOON AND NIGHT WHERE AND WHEN IT WILL
EXTEND FROM MONTANA TO BAJA CALIFORNIA. AS THE UPPER-DECK WAVE
CONTINUES ITS SLOW TREK EAST ON MONDAY THIS WOULD INDUCE RAPID LOWER-
DECK CYCLOGENESIS OVER THE WESTERN PLAINS ON SUNDAY. THIS WOULD
INJECT MOISTURE FROM TEXAS...ACROSS OKLAHOMA AND EASTERN KANSAS...TO
MISSOURI. THE RESULT IS THAT SCATTERED SHOWERS AND EMBEDDED
THUNDERSTORMS ARE STILL SCHEDULED TO ARRIVE MOST OF CENTRAL AND
EASTERN KANSAS ON MONDAY WITH THE GREATEST CHANCES TARGETING
SOUTHEAST KANSAS AND AREAS SOUTHEAST OF THESE AREAS. CHANCES WILL
INCREASE MONDAY NIGHT AND TUESDAY WITH THE RAINS ENDING IN A WEST TO
EAST MANNER TUESDAY NIGHT. MOSTLY CLEAR WEATHER WILL PREVAIL DURING
THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1143 PM CDT WED OCT 29 2014

AVIATION CONCERNS ARE STILL EXPECTED TO REMAIN NIL THROUGH THIS
TAF PERIOD.

THINKING HAS NOT CHANGED SINCE LAST TAF ISSUANCE WITH A FRONT
EXPECTED TO PASS THROUGH THE AREA LATE TONIGHT THROUGH THU
MORNING. STILL NOT EXPECTING ANY MORE THAN A FEW HIGH CLOUDS AS
THE UPPER WAVE DIVES SOUTHEAST. WINDS ARE EXPECTED TO FLIP AROUND
TO THE NW AROUND 11Z AT KRSL AND 15Z AT KICT.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  37  51  27 /   0   0   0   0
HUTCHINSON      69  36  49  27 /   0   0   0   0
NEWTON          69  35  48  26 /   0   0   0   0
ELDORADO        70  36  49  25 /   0   0   0   0
WINFIELD-KWLD   72  37  53  27 /   0   0   0   0
RUSSELL         67  34  49  28 /   0   0   0   0
GREAT BEND      68  34  50  28 /   0   0   0   0
SALINA          68  34  46  26 /   0   0   0   0
MCPHERSON       68  35  47  26 /   0   0   0   0
COFFEYVILLE     71  39  51  24 /   0   0   0   0
CHANUTE         69  37  48  23 /   0   0   0   0
IOLA            69  37  47  23 /   0   0   0   0
PARSONS-KPPF    70  38  49  24 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 2 AM TO 10 AM CDT SATURDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&

ES
Hazardous weather outlook, Oct 29, 7:04 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
704 PM CDT WED OCT 29 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
704 PM CDT WED OCT 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SUB-FREEZING TEMPERATURES ARE EXPECTED EARLY SATURDAY MORNING
ACROSS THE ENTIRE AREA. IF SO...A WIDESPREAD FROST OR FREEZE WOULD
OCCUR THAT COULD KILL TEMPERATURE-SENSITIVE VEGETATION. PLEASE
CHECK UPDATED FORECASTS AND STATEMENTS LATER IN THE WEEK REGARDING
THE POTENTIAL FOR A HARD FREEZE EARLY THIS WEEKEND.

A FEW THUNDERSTORMS REMAIN POSSIBLE FOR ALL AREAS FROM SUNDAY
NIGHT THRU MONDAY NIGHT BUT SHOULD BE NEITHER STRONG NOR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

Nearby

Freeze Warnings in Kansas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.